WIT Press


On Contact Problems With Nonmonotone Contact Conditions And Their Numerical Solution

Price

Free (open access)

Paper DOI

10.2495/CON950191

Volume

7

Pages

8

Published

1995

Size

627 kb

Author(s)

M. Miettinen

Abstract

In this paper we review some approximation and numerical results presented in [7],[10]. A two-dimensional elastic body obeying nonmonotone contact laws is considered. The mathematical model of this problem is described by means of hemivariational inequalities. We shall present a stable and convergent finite element approximation for it and some numerical results obtained by nonsmooth optimization methods. 1 Introduction Hemivariational inequalities, generalizations of variational inequalities, were introduced by Panagiotopoulos [12]-[14]. They are based on the notations of the generalized gradient and the generalized directional derivative of a nonconvex, nonsmooth function (see [1]). By means of them we can math- ematically describe me

Keywords